Seroquel vs depakote

Common Questions and Answers about Seroquel vs depakote

seroquel

Hi Can anyone tell me whether Lamictal has a lower incidence of hair loss than Depakote? I was on Depakote a few years ago, and it worked well, but my hair thinned significantly, to the point where my scalp was visible. I have long hair, which has only just become all one length again. I'm taking Lithium at the moment, which works well for the mania, but is not as good as Depakote for calming my brain in general, and it has significantly impaired my cognitive ability.
I am currently back on depakote (was taken off during pregnancy) but am reaching out and asking if any 1 who has bipolar ll and anxiety disorder has had any luck w/ another mood stabilizer?? I am thinking of trying lamicatal b/c I have read alot about it and heard of many ppl who really feel good on it w/o the weight gain..I feel I am basically on my own in finding a med that works for me b/c my psy.
My doctor tried to change me to Zyprexa, Seroquel and Abilify but I felt sleepy. I don't seem to have any side effects from Risperdal. Is your friend under great stress. When I am, that is when I have bizarre thoughts and paranoia. I still just stay on Risperdal and it doesn't last long. See if you can help him eliminate some of the stress in his life. Couldn't hurt.
I currently take Depakote for my moods and I was on Seroquel for sleep, but I can't stand the weight gain and sluggishness anymore. Soooo, I saw a sleep doc and he has me on a combo of Ambien and Librium (I asked for Librium because I used to have an issue with Xanax and I heard Librium is the safest benzo), but I gotta tell ya, this stuff does nothing for me.
i am suppose to take the depakote 2x a day and seroquel once at bedtime with the depakote. now my problem is i have not taken the medication because of the fact i go to school, work and have a four year old. the medication the doctor prescribed to me in the past increase my mood swings, slight memory loss and severe drowsiness. i already am having trouble in school (i am a college student, in my last year).
i am suppose to take the depakote 2x a day and seroquel once at bedtime with the depakote. now my problem is i have not taken the medication because of the fact i go to school, work and have a four year old. the medication the doctor prescribed to me in the past increase my mood swings, slight memory loss and severe drowsiness. i already am having trouble in school (i am a college student, in my last year).
50mg seroquel, 1mg risperidone, 1mg stellazin (typical antipsychotic) my last mania 4 years ago. I extinguished it by 300 seroquel. After which I kept reducing seroquel dose, until a month ago succeed till 50. Perhaps at this dose no antidepressant effect of it. Perhaps should be higher than that. Already I am BPII so depression is my problem.
i need to know other ways to treat bipolar II DISORDER WITH MINIMAL SIDE EFFECTS!! mixing just 500 ER Depakote and 75mg of lamictal,(which are very low daily doses just is NOT helping. Someone please give me some help regarding some other cocktails that would at least have the potential to work better. Thinning hair and putting on 33 lbs in only 6 months is not something im gonna just put up with anymore!
lamictal or not, however it is also known to give the least side effects. i know a person on depakote, and although it is known to cause weight gain and hair loss he neither suffered from any of them.
Good communication is key here...you can call your doc on the phone to discuss vs. waiting 1 month for your appt. I do this all of the time with my psychiatrist.... Good luck finding the right dose for you....I find lamictal quite easy to tolerate overall at my dose...I hope you feel better soon (stomach virus?).
when I had severe cognitive problems a few yrs ago I was on Lamictal at 400 mg and Valproex Acid (depakote) at 1500 mg. My pdoc said that Lamictal was probably the big culprit and lowered the dose to 250 mg. the valproex was reducecd as well, but he definitely thought that Lamictal was more likely the problem. Now I'm off Lamictal and on Wellbutrin and Valproex. My memory is sharp like it used to be, and I have no cognitive dulling.
AS OF RIGHT NOW I AM ON TOPEMAX, NEURONTIN, XANAX, SEROQUEL, TAPERING OFF LEXAPRO, JUST CAME OFF KEPPRA, AND WILL START PARNATE IN TWO WEEKS. ALSO, BECAUSE OF MY AGE AND BEING PERIMENOPAUSAL THEY ARE GOING TO START ME ON ESTROGEN AND PREMIN WHICH THEY THINK WILL HELP WITH THE DEPRESSION.
My husband is basically sedated on depakote and seroquel which is horrible. We are about to get a second opionion. I would encourage you and your husband to get a second opinion. Has you husband tried SSRIs---depression can cause and inability to focus and fatigue which can be easily and more safely treated with an SSRI. Also, not all SSRIs are downers...many infact can give you more energy. It is important to stay calm and be yourself when they are acting eratic.
I spent 12 days in a psychiatric hospital last May along with getting on medications(I've been on Celexa, Seroquel, Wellbutrin, Abilify, Lamictal, Depakote, Lithium, Metadate, and Trileptal[not all at once]), and it, while at the time I disagreed, and still somewhat do, helped. It kept me safe from harm to myself, and for a while I was stabilized. It's not a cure-all, but it is definitely a valid option, especially in your son's situation, in my opinion.
depakote, good drug for bipolar disorder but those are the only patients i worked with that took depakote... when i got out of treatment three years ago my Pdoc wanted me to take depakote but there was such a stigma to me about taking it that i would not even try it! lol, now i take seroquel, an antipsychotic for sleep, go figure!!
Just wondering how fast is the weight lose , I have been on depakote for 8 moths and gained 40 pds . I hate it .
I've been trying to get my meds right, and I've had bad reactions to the last mood stabilizers, the first which worked started to shut down my kidneys. Depakote swung me into rages and depression badly. I finally last weekend weaned myself off it, I was on a low dose, but I knew I was going to end up in the hospital again if I continued. I went into his office, thanked him for getting me in so quickly.
I was in the medical field for 20 years until my seizures caused me to become disabled in 2001 and therefore, I had to go on Medicare and due to my pre-exsisting condition, I could not get no secondary insurance and did not qualify for part D Medicare (prescription coverage) so I had to go on the Patient Prescription Assistance Program in order to get my Depakote medication.
lexapro, paxil, zoloft, seroquel, lamictal, xyprexa, buspar, and welbutrin. Currently I am taking depakote er, which actually seems to be working fairly well. It makes the anxiety bareable, but doesn't do much for my depression. However, there has always been one thing that has relieved all my symptoms; pain medications. First I would like to say something that Im sure everyone knows; these medicines are very addictive and should not be abused.
I had to weigh cripple vs. addict. I chose to work. But i'm so close to being done with that. I'm not enjoying life. The best I can do is just keep plugging along. I have an appointment with m doc tomorrw and am just not sure what to tell him. It's not working anymore? It doesn't last very long? I think they need to up[ my mg's on my oxy. With me luch...the way I figure the worst he can say no.
MedHelp Health Answers